MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491346
Medical Device Problem Code Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd totals slideprep there was possible mis-association of 7 patient samples.The cells on the slides for 7 specimens did not match the type of specimen collection source for those patients.The samples were retested from the original specimen container and the samples ran as expected.No adverse impact was reported regarding the patient or user.
 
Event or Problem Description
It was reported while using bd totalys slideprep there was possible mis-association of 7 patient samples.The cells on the slides for 7 specimens did not match the type of specimen collection source for those patients.The samples were retested from the original specimen container and the samples ran as expected.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The complaint alleges the slideprep instrument (catalog number 491346 and serial number (b)(6) had mis-matched slides.Customer reported multiple specimens were switched, and the instrument was running on barcode read.The cells on the slides for 7 specimens did not match the specimen collection source for those patients.Customer reran the slides, and they didn¿t match again.They reran specimens from the original collection container and those slides matched.No erroneous results were reported to patients.Service observed slideprep processing steps and workflow with operator; unable to pinpoint anything specific that could have caused mismatched slides.The instrument is performing as expected; the instrument was turned back over to the customer for normal use.This complaint is not a confirmed failure of the instrument, and the root cause cannot be determined by the information provided.Review of device history record for this instrument revealed no abnormalities during build and test of this unit prior to shipping, as it is related to the failure mode reported.Service history review was performed, and no additional work orders were observed for the complaint failure mode reported.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Bd quality will continue to monitor trends associated with the failure mode described in this complaint.

Brand Name
BD TOTALYS SLIDEPREP
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22742908
Report Number1119779-2025-02698
Device Sequence Number8385780
Product Code MKQ
UDI-Device Identifier00382904913465
UDI-Public(01)00382904913465
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown